Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Suffering from anxiety and depression, taking medication temporary relief. Permanent cure?

Dear Doctor I have been suffering from Depression and Anxiety for the last four and a half years. I have been continously on some medication or another. And in the last six months or so I have felt relief as well. Though it has been touch and go. I wouldn t say I near a cure. But then in the last few days suddenly the anxiety shot-up. Particularly, in the evenings I used to start feeling better. Almost normal. But this changed in the last week or so. Can you kindly advise what I should do? Thanks and Regards
Asked On : Mon, 17 Dec 2012
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Four and half years is a very long period for depression to persist. The treatment of depression is said to be successful only if all the symptoms of depression remit. There are plenty of different drugs available for depression and anxiety and if you find relief on one drug, then you should continue with the same drug. The most common reason for the relapse of your symptoms while on treatment is generally an ongoing or new stressor. You also should evaluate yourself for thyroid. One should also consider adding psychotherapy or cognitive behavioral therapy along with the medication as research has proven that a combination of therapies is always better than any treatment alone.
You should try to engage yourself in some hobby. Exercise can also help you.
Thanks. Hope you get well soon.
Answered: Mon, 17 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. It is possible for some depressive/anxiety symptoms to persist inspite of being on medication. Exacerbation and remission of symptoms are common in both these disorders. In addition, common medication prescribed for these disorders themselves ,may increase anxiety symptoms transiently during the initial period. My advice would be to get yourself re-evaluated by your psychiatrist to titrate your drug dosage according to your comfort level. In addition measures like yoga, breathing relaxation, avoiding tea/coffee, meditation techniques might be useful. You also need to assess your thyroid status at this juncture. Wish you early recovery.
Dr Sundar Gnanavel
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor